• question-icon

    Do antibiotics cause gastritis?

default
Posted on Thu, 20 Jul 2017 in Medicines and Side Effects
Question: Nothing sounds good and everything I think of makes me feel nauseous. Relatively normal bowels, haven't thrown up but feel like I could, sleeping well, managing to eat well but not a lot. But stomach definitely feels totally off. Took an antibiotic for three days (Amoxicillin) for sinus infection about a week ago. Stomach feels rotten and breath mirrors that. Have been eating different foods from usual but good food overall here in South XXXXXXX during travels. Just a bummer when nothing looks or sounds good.
doctor
Answered by Dr. R.A. Singh 2 hours later
Brief Answer:
It is antibiotic induced gastric upset.

Detailed Answer:
Hi,
Thanks for writing your query.
After reading your post, it seems that your symptoms are antibiotic induced.
Antibiotics like Amoxicillin disturb the normal bacterial flora which helps in the process of digestion.
I would advise that you should take a probiotic preparation along with an antacid like Omeprazole 20 mg. Yogurt and curd will be helpful. Eat light meals.
If the symptoms persists, get yourself clinically examined by your doctor.
I hope this is helpful to you. If you have any further query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. R.A. Singh 1 hour later
Thank you. Any particular probiotics that you would suggest? L. Reuteri for sure, right? If I can find it. Bio Gaia blue for example...? Acidophilus enough? I think you're absolutely correct. Another doc suggested stomach flu but I have none of those symptoms. I will follow all your advice and would definitely agree on the probable cause. Makes sense!! Thanks again.
doctor
Answered by Dr. R.A. Singh 1 hour later
Brief Answer:
Any probiotic and yogurt will help.

Detailed Answer:
Hi,
Thanks for your response.
You can take any probiotic preparation along with yogurt which is available near you.
I wish you good health.
Regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. R.A. Singh

Emergency Medicine Specialist

Practicing since :2000

Answered : 2209 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Acidophilus

doctor1 MD

Hi, I am a 61 year old who recently saw my GYN, while there I told her I get a lot of yeast infections, I think because I am cortisone dependant,...

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also...

doctor1 MD

9 year old son with stomach upset/pain for 5 days. He does not throw up, but feels like he might. No fever or other symptoms. It happened a month...

doctor1 MD

hi doc....i am 27yrs old i am getting a salted/bitter taste in my mouth, my stomach is stuffy and burning at times. i was told that is acid...

doctor1 MD

My 68 year old sister recently told me she was suffering from Gerds. It has become so bad that she is on an inhaler. However when she was referred...

doctor1 MD

I take a total of 3000 mg of Leviteracitam daily and want to know what I can do about the diaharia side effect? I tried Acidophilus to no avail.

doctor1 MD

I i am asking for this because i feel almost constantly unwell and my belly is extended to much for a little of eating food and i am having colon...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. R.A. Singh
  • Q - Having ulcer in mouth and not able to swallow. On nutrolin B. Started...

  • Q - Had hit on head. Feeling unconscious and loss of memory. CT scan and...

  • Q - Got hit on upper lip and tooth. Noticed swelling. Any treatment?

  • Q - Have itchy, raised freckle on chest. Should I be concerned?

  • Q - Suffering from runny nose and bumps inside nostrils. Applying zovirax...

  • Q - Child having low grade fever. CBC blood test showed normal. Could it be...

  • Q - Suffering from urinary problems. How to over come this situation?

  • Q - Got head injury. Started slurred speech, trouble in concentrating and...

  • Q - Got head injury. Suffered a concussion, pressure in head and felt a dent...

  • Q - Suffering from blood pressure and type 2 diabetes. Is it safe to take...

backtotop2